Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

180 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes metallic taste in the mouth while on Klonopin and Atenolol?

Answered by
Dr.
Dr. Neha Sumra

Dentist

Practicing since :2011

Answered : 700 Questions

default
Posted on Wed, 15 Mar 2017 in Dental Health
Question: For the past several months I have had a metallic taste in my mouth and it will not go away. I thought that a broken tooth with an exposed silver cavity was the cause of it. Although, today, I had e temporary crown put in place and the metallic taste is still there. I have taken Klonopin and Atenolol for over 15 years so I do not think it is a prescription drug that is causing the taste. I have been going through a tough divorce recently and there has been extra anxiety associated with the divorce. When I put my tongue up near the tooth that just got repaired I can feel the metallic taste much more than any other part of my mouth. If you could give me some idea of whatthis might be I would be very grateful. Thanks, xxx
doctor
Answered by Dr. Neha Sumra 45 minutes later
Brief Answer:
most likely Parageusia, can be due to drugs or leaky filling

Detailed Answer:
Hi,

Thanks for writing in.

As per your symptoms and history, you are having Parageusia that can occur due to many reasons such as:

- poor oral hygiene
- sinus problem
- prescription medications
- metallic restoration
- an overdose of vitamin
- infection
- cancer treatment

But in your case, you are on long-term prescription medicines, which might be a cause. Though your old silver filling has got a temporary crown but still some amount of silver might be remaining, which can be another reason.

Hence you need to ask your physician to change your medication or give you alternate salt. Also, go for permanent crown to get proper coverage of that tooth. You can also chew sugar-free gums and mints to avoid bad taste.

please discuss these with your physician.
Hope I answered your query.

Wishing you a good health
Feel free to ask further

Kind regards
Dr. Neha Sumra

Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  

Recent questions on  Klonopin

doctor1 MD

I have been bloated 1 yr straite for last six months have pain uner left ribcage worse after eating or even drinking water but still bloated and crampy. I have gained 5 pounds im 110 and almost 5 foot. have partial thyroid removal. been off methinphinadate and klonopin for 1 yr now. I eat really healthy. but im I have this problem please help.

doctor1 MD

I just took a pre-employment drug test and prescribed Klonopin 0.5mg PRN. After reading around, it seems these drug tests will detect 200ng/mL. If I took 0.5mg of Klonopin once per day for 3 out of 5 days leading up to my drug test, will that be detected in the 200ng/mL? What does 200ng/mL equal? I m 5 7 , 130lbs, fast metabolism. I know this should be a non-issue since it s prescribed, but I didn t think to mention it for the drug test and will not be excited to have to explain it if they even give me the chance.

doctor1 MD

Have been having trigeminal, bigeminal beats followed by normal sinus rhythm over a period of hours.At other times skipped beats or extra beats. Am on Bisoprolol, klonopin and valium. Off and on over a prolonged period of years with varying s.ymptoms as described above. Have been physically active playing tenis 2 to 3 times a week. Present age 91. Symptoms may vary from one day to next. No shortness of breath or chest pain. Appreciate any recommendatons.

doctor1 MD

I have been taking 0.5 mg of Klonopin BID for 22yrs. Dr wants me to get off so decreased my PM med to 0.25 Had some trouble sleeping at first, some vague side effects, then after 2 months, was decreased to 0.25 AM also. Foggy head, lethargic, not able to think straight. Saw him today & he said withdrawal from small dose would not have these effects & advised blood work with Internist for thyroid or anemia. I feel crazy. Don t the Dr know the withdrawal symptoms?

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability. I...

doctor1 MD

The past couple of mornings I have woken up and felt extremely weak and tired until 1-2 pm. Also almost uncontrollable flatulance, and nausea. Also extremely difficult waking up. These things lift and then I end of with significant irritability. I...

doctor1 MD

why do I get disoriented feeling with my anxiety? I have anxiety with my Hashimoto's but here lately I don't feel like I'm here at all since I've got off the coladapin. I get really confused don't feel like myself really disoriented at times I...